Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

Test showed total bilirubin is 1.2. Medications include Lipitor and Lovasa. Concerned

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1735 Questions
Question
65 year old male with indirect bilirubin level of 1.1 for about a year. Direct bilirubin is .2. All other LFT are normal. Total bilirubin is 1.2. Before noticing elevation total bilirubin was consistently .5. The increase seems to have occurred over the course of a year to year and a half. Medications include Lipitor and Lovasa. I did sustain calf strain about 6 weeks ago. Is there need for concern?
Posted Wed, 12 Jun 2013 in Liver and Gall Bladder
 
 
Answered by Dr. Ratnakar Kini 29 minutes later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

The bilirubin level you have mentioned is not abnormal. So there is no need to worry.
Lipitor can affect liver function. But in these case, the liver enzyme levels are raised. But you have mentioned, rest of LFT is normal. So there is no need to worry.

I hope that answers your question.
If you have no more questions kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Test showed total bilirubin is 1.2. Medications include Lipitor and Lovasa. Concerned 5 hours later
Is this true even though there has been sharp increase in indirect bilirubin over the past 1 1/2 years? Also, I neglected to mention, in the lab result from Nov. 2012 to the result just taken 5/13 it increase by .1 to its current level of 1.1. Thank you.
 
 
Answered by Dr. Ratnakar Kini 13 hours later
Hi
As long long as your liver enzymes and your hemoglobin are within normal limits there is no need to worry about this.


I hope that answers your question.
If you have no more questions kindly rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor